Ohio, 2007Damaging Wind in Ohio, December 23, 2007
December 23, 2007 · NWS IWX · 1 event in 1 county or zone
Unseasonable warm and moist air interacted with a powerful cold front to bring several small lines of thunderstorms. While the majority of the stronger winds were not able to reach the ground, some wind gusts in the 60 to 70 mph range were noted across parts of northwestern Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unseasonable warm and moist air interacted with a powerful cold front to bring several small lines of thunderstorms. While the majority of the stronger winds were not able to reach the ground, some wind gusts in the 60 to 70 mph range were noted across parts of northwestern Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 23, 6:46 AM EST, 14 minutes earlier.
Area forecast discussion, Dec 23, 6:46 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EST SUN DEC 23 2007
.AVIATION... /12Z TAFS/
DEEP LOW PRESSURE WILL PARK OVER THE GREAT LAKES REGION AND ALLOW
FOR STRONG SOUTHWEST WINDS. SUSTAINED WIND SPEEDS OF 25 TO 30
KNOTS WITH GUSTS UP 45 KNOTS ARE LIKELY THROUGH 06Z. STRONGEST
PRESSURE COUPLET AND ASSOCIATED LL FLOW WILL DEVELOP MID AFTERNOON
AND LAST INTO THE EVENING. OTHERWISE...EXPECT LOW END MVFR CIGS TO
TRANSITION TO HIGH END MVFR AND EVENTUALLY VFR BY AFTERNOON AS
SUBSTANTIALLY DRY AIR ADVECTS INTO THE REGION. LOOK FOR OVC
CONDITIONS TO BECOME WIDESPREAD AGAIN BY EVENING WITH WRAP AROUND
CLOUD DECK EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 606 AM EST SUN DEC 23 2007/
SHORT TERM...
TODAY AND TONIGHT
07Z ANALYSIS REVEALS DEEP LOW PRESSURE OVER NORTH CENTRAL IL
991MB...AND A STRONG COLD FRONT ASSOCIATED WITH THIS LOW.
TEMPERATURES ACROSS THE LOCAL AREA WERE GENERALLY IN THE LOWER 50S.
FARTHER WEST LOWER 50S DROP QUICKLY TO THE MID 30S AND COLDER ACROSS
THE FRONT. LOW CAPE HIGH SHEAR THIN CONVECTIVE LINE IN PLACE ACROSS
IL IS ALLOWING TRANSPORT OF HIGH MOMENTUM /60 TO 70 KNOT/ LL JET TO
THE SFC ON THE NORTHERN END OF THIS LINE. OTHERWISE...A SHIELD OF
LIGHT TO MODERATE RAIN ASSOCIATED WITH A THETA-E RIDGE ADVECTING
NORTH PER STRENGTHENING LL JET WAS IN PLACE ACROSS EASTERN PORTIONS
OF THE FA.
DEEP LOW PRESSURE WILL PUSH INTO THE GREAT LAKES AND STALL AS A
POTENT MID LEVEL PHASED-CLOSED LOW PUSHES INTO THE GREAT LAKES
REGION. PRECIP CHANCES ARE EXPECTED TO DROP SIGNIFICANTLY BEHIND THE
SFC COLD FRONT AS STRONG UPPER LEVEL SUBSIDENCE WILL OVER SPREAD THE
FA UNDER CAA. HAVE RETAINED SNOW SHOWER CHANCES IN THE MORNING.
HOWEVER...FLURRIES MAY BE MORE THE REALTY AS DRY SLOTTING AND
WAINING LL MOISTURE ACT AGAINST ANYTHING HEAVIER. THIS WILL
ESPECIALLY BE THE CASE BY AFTERNOON. THINKING THE BEST CHANCE FOR
PRECIP WILL BE LATE TONIGHT IN THE FAR NW WHEN WINDS WILL SHIFT
MORE WESTERLY AND ALLOW SLIGHTLY BETTER /ALL BE IT STILL POOR/
LAKE EFFECT SNOW DYNAMICS TO DEVELOP. MAY SEE UP TO 1 IN IN EXTREME
NORTHERN BERRIEN COUNTY. HOWEVER...POOR RESIDENCE TIME/LOWERING
INVERSION HEIGHTS/AND STRONG WINDS WILL ACT AGAINST ANY WELL
ORGANIZED SNOW BANDS.
PERHAPS THE BIGGEST STORY TODAY WILL BE THE STRONG WINDS. AN
EXTREMELY TIGHT PRESSURE GRADIENT WILL DEVELOP IN RESPONSE TO
DEEPENING LOW PRESSURE. 950MB GEOSTROPHIC WINDS PEG 50 KNOTS IN
NORTHERN PORTIONS OF THE FA WITH WIDESPREAD 40 TO 45 KNOTS OVER THE
REMAINDER OF THE FA. INTENSE CAA IN PLACE WITH DECENT LINKAGE WILL
ALLOW WINDS TO BECOME SUSTAINED AT 25 TO 35 MPH WITH HIGHER GUSTS.
THIS SHOULD LAST THROUGH MUCH OF THE EVENING...AFTER WHICH WINDS
WILL START TO DIMINISH AS LOW PRESSURE PULLS OUT OF THE AREA
LONG TERM...
FEW CHANGES TO GOING LONG TERM GRIDS. SUBTLE CHANGES TO
CLOUDS/POPS MON/TUE TO ACCOUNT FOR CLOUDS HOLDING INITIALLY IN
CYCLONIC 8H FLOW/MOISTURE TRAPPED BENEATH INVERSION. THEN AS FLOW
RELAXES MONDAY NIGHT WHEN CURRENT STRONG TROPOSPERIC FOLD ACROSS
NRN ROCKIES IS QUICK TO EJECT GRTLKS GYRE...DRY AIRMASS AND
SUBSIDENCE OVERTAKE BRINGING A DECREASE IN CLOUDS/POPS THROUGH
TUE NIGHT...AHEAD OF LESS MOISTURE STARVED SYSTEM OVER 140W.
MODERATED TEMPS SOME DURING DAY MONDAY WITH THICK SC AND LACK OF
SNOW PACK AND DECENT SUN ON TUE START OF LOW LVL WAA. GROWING
CONCERN WITH TIMING OF THE 140W SYSTEM OVER PAST FEW DAYS AS
BECOMING MORE APPARENT THIS TO BECOME DAMPENED LEAD SYSTEM IN
FAVOR OF STRONGER SYSTEM NEAR 175W PER ECMWF/GFS SOLN AND TO
LESSER EXTENT THOUGH TREND GEM GLB. MENSBN 12 STD DEVIATIONS FOR
POP12 WED SHOWING LARGENESS OF SPREAD IN ENSEMBLE MEMBERS WITH
FLUX OF SOLUTIONS. WV IMAGERY AND GLBL ANALYSIS SHOULD FAVOR
WESTERN SYSTEM AND QUICKER TREND...SO HAVE ADDED SOME CHANCE SNOW
POPS WED AFTN...AND REMOVED ANY SPECIFIC TIMING MENTION WED NIGHT
WITH LIKELY POPS. MAINTAINED MENTION THU FOR NOW...BUT EMPHASIS ON
LIGHT WITH LOWERED POPS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...WIND ADVISORY UNTIL 1 AM EST MONDAY FOR MIZ077>081.
OH...WIND ADVISORY UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-015-
016-024-025.
LM...GALE WARNING UNTIL 7 AM EST MONDAY FOR LMZ043-046.
&&
SHORT TERM...CHAMBERLAIN
LONG TERM...MURPHY
AVIATION...CHAMBERLAINIn the hours before
Local storm report, Dec 23, 4:25 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EST SUN DEC 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0422 AM TSTM WND DMG THREE OAKS 41.80N 86.61W
12/23/2007 BERRIEN MI LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
EVENT NUMBER 00403
JCLocal storm report, Dec 23, 4:39 AM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EST SUN DEC 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0434 AM TSTM WND GST SOUTH BEND 41.68N 86.27W
12/23/2007 M62 MPH ST. JOSEPH IN ASOS
&&
EVENT NUMBER 00404
JCLocal storm report, Dec 23, 4:55 AM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EST SUN DEC 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0451 AM NON-TSTM WND GST LA PORTE 41.61N 86.71W
12/23/2007 M63 MPH LA PORTE IN TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN IN LA PORTE
&&
EVENT NUMBER 00405
JCLocal storm report, Dec 23, 5:06 AM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 AM EST SUN DEC 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0459 AM TSTM WND GST 3 SW NORTH WEBSTER 41.29N 85.74W
12/23/2007 M61 MPH KOSCIUSKO IN NWS EMPLOYEE
&&
EVENT NUMBER 00406
JCLocal storm report, Dec 23, 5:10 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 AM EST SUN DEC 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND GST 1 E WINONA LAKE 41.22N 85.80W
12/23/2007 E65 MPH KOSCIUSKO IN NWS EMPLOYEE
30 40 FOOT TALL TREE DOWNED
&&
EVENT NUMBER 00407
JCSpecial weather statement, Dec 23, 6:30 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 AM EST SUN DEC 23 2007
MIZ081-OHZ001-002-004-005-015-016-231230-
DEFIANCE-FULTON-HENRY-HILLSDALE-PAULDING-PUTNAM-WILLIAMS-
630 AM EST SUN DEC 23 2007
...SPECIAL WEATHER STATEMENT...
AT 627 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS WITH STRONG WINDS ALONG A LINE EXTENDING FROM 28 MILES
NORTH OF FAYETTE TO 10 MILES SOUTH OF CONTINENTAL...MOVING EAST AT
35 MPH.
WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
LINE OF SHOWERS.
LOCATIONS IN THE PATH INCLUDE...SOMERSET CENTER...ZONE...SOMERSET...
PETTISVILLE...TEDROW...MILLER CITY...GALLUP AND OTTOKEE.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS LINE OF SHOWERS HAS
PASSED.
JC
Thunderstorm Wind, Henry
- When
- December 23, 7:00 AM EST to 7:01 AM EST
- Where
- Henry County, 2.49 mi ESE of Westhope
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.280, -83.890
Several limbs were blown down with heavy outdoor patio furniture moved. Spotters estimated winds at around 70 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, December 23, 20071 death · 3 injured · 1 event
- Damaging Winds in Michigan, December 23, 2007$543,000 · 68 kt wind · 37 events
- High Wind in Ohio, December 23, 2007$457,000 · 53 kt wind · 31 events
- High Wind in Michigan, December 23, 2007$385,000 · 50 kt wind · 11 events
- Damaging Winds in Indiana, December 23, 2007$70,000 · 72 kt wind · 12 events
- High Wind in New York, December 23 to 24, 2007$100,000 · 53 kt wind · 2 events
- Flooding in New York, December 23 to 24, 2007$65,000 · 3 events
- Strong Wind in Wisconsin, December 23, 2007$45,000 · 9 events
- High Wind in Wisconsin, December 23, 2007$45,000 · 57 kt wind · 5 events
- Damaging Winds in Illinois, December 23, 2007$31,000 · 66 kt wind · 12 events
- Damaging Winds in Michigan, December 23, 2007$40,000 · 55 kt wind · 3 events
- High Wind in Pennsylvania, December 23, 2007$30,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71374.